North Carolina, 2012Lightning Strike in North Carolina, August 12, 2012
August 12, 2012 · NWS ILM · 1 event in 1 county or zone
Lightning struck a house on Bald Head Island.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning struck a house on Bald Head Island.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Aug 12, 2:08 AM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 12, 2:08 AM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
308 AM EDT SUN AUG 12 2012
.SYNOPSIS...
A SLOW-MOVING COLD FRONT WILL STALL ALONG THE IMMEDIATE COAST OF THE
CAROLINAS TODAY...BEFORE DISSIPATING ALTOGETHER MONDAY. SOME
DRIER AIR WILL MOVE IN FROM THE WEST EARLY THIS WEEK RESULTING IN
NEAR NORMAL TEMPERATURES MONDAY AND TUESDAY. A SECOND COLD FRONT
WILL SWEEP ACROSS THE AREA EARLY WEDNESDAY. SEASONABLE WEATHER
WILL DEVELOP FOR THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 AM SUNDAY...A FULL-LATITUDE UPPER TROUGH EXTENDING FROM
SOUTHERN QUEBEC TO THE FLORIDA PANHANDLE WILL BEGIN TO LIFT OUT TO
THE NORTHEAST TODAY. A 300 MB JET STREAK EXTENDING FROM EASTERN NC
INTO NEW ENGLAND STILL HAS THE EASTERN CAROLINAS WITHIN THE
FAVORABLE RIGHT-ENTRANCE REGION AND IS PROBABLY RESPONSIBLE FOR THE
CONVECTIVE DEVELOPMENT WE'RE SEEING EARLY THIS MORNING IN THE SC PEE
DEE REGION. THIS ZONE OF ENHANCED UPPER DIVERGENCE WILL MOVE
OFFSHORE BY LATE MORNING...WITH A SUBSTANTIAL REDUCTION IN
CONVECTIVE COVERAGE AND ORGANIZATION EXPECTED FOR THE AFTERNOON
HOURS. OUR HIGHEST POPS (60-100 PERCENT) EXTEND JUST EAST OF THE
I-95 CORRIDOR THROUGH DAYBREAK...THEN FOLLOW THE PROGRESSION OF THE
UPPER JET EAST TO THE COAST BETWEEN SUNRISE AND 10 AM.
FOR THE AFTERNOON HOURS THE LEFT-ENTRANCE REGION OF THE 300 MB JET
WILL BE LOCATED ACROSS THE EASTERN CAROLINAS. FOLLOWING THE
METEOROLOGY TEXTBOOK EXAMPLE OF A STRAIGHT UPPER JET...THE
LEFT-ENTRANCE REGION EXPERIENCES UPPER-LEVEL CONVERGENCE...AND THIS
FAVORS A REDUCTION IN POPS DESPITE THE OTHERWISE FAVORABLE TIME OF
DAY. THE AFTERNOON SEABREEZE BOUNDARY MAY BE ABLE TO HELP FIRE OFF A
FEW SHOWERS AND STORMS...BUT INCREASINGLY DRY MID AND UPPER-LEVEL
CONDITIONS WILL CERTAINLY NOT AID CONVECTIVE CHANCES. A WEAK SURFACE
COLD FRONT WILL MOVE INTO THE INTERIOR COASTAL PLAIN THIS
AFTERNOON...BUT THE LOW LEVEL WIND FIELD IS EXPECTED TO REMAIN TOO
WEAK FOR ANY SUBSTANTIAL LOW-LEVEL CONVERGENCE TO DEVELOP ALONG THIS
BOUNDARY.
HIGHS THIS AFTERNOON SHOULD RANGE FROM 86-89 EXCEPT A DEGREE OR TWO
COOLER AT THE BEACHES. WHAT'S LEFT OF THE WEAK SURFACE FRONT WILL
DRIFT TOWARD THE COAST TONIGHT...BUT THE BULK OF THE AIRMASS CHANGE
WILL BE OCCURRING ABOVE 850 MB WHERE SUBSTANTIAL DRYING WILL OCCUR.
(PRECIPITABLE WATER AROUND 2.0 INCHES THIS MORNING WILL FALL TO 1.4
INCHES TONIGHT.) WITH LIGHT SURFACE WINDS EXPECT RADIATIONAL
COOLING CONDITIONS TO BECOME BETTER THAN WE'VE SEEN IN MANY
NIGHTS...AND LOWS INLAND COULD ACTUALLY DIP INTO THE UPPER 60S WITH
LOWER 70S AT THE COAST.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 300 AM SUNDAY...DRY WESTERLY FLOW BEHIND SUNDAY'S COLD FRONT
CREATES A BEAUTIFUL MID-AUGUST DAY MONDAY. PWATS FALL TO LESS THAN
ONE INCH...AND FORECAST PROFILES SUGGEST THAT EVEN DIURNAL CU WILL
BE TOUGH TO COME BY DURING THE AFTN. 850MB TEMPS AROUND 15C COMBINED
WITH FULL SUNSHINE WILL PERMIT TEMPS TO RISE TO RIGHT AROUND
CLIMO...WITHIN A DEGREE OR 2 OF 90 ALL LOCATIONS AWAY FROM THE
BEACHES. MONDAY NIGHT WILL BE QUITE COOL...BUT THINK MET NUMBERS ARE
A LITTLE TOO LOW DUE TO WEAK WAA DEVELOPING DURING THE OVERNIGHT.
STILL...LOWS RIGHT AROUND 70 ARE EXPECTED MONDAY NIGHT...UPPER 60S
IN THE COOLER SPOTS. THIS SUGGESTS THAT ILM WILL REMAIN AT OR
ABOVE 70 MONDAY NIGHT...KEEPING THE ONGOING STREAK DISCUSSED IN
THE CLIMATE SECTION BELOW...INTACT.
BROAD UPPER TROUGH BEGINS TO SHARPEN DURING TUESDAY AS A NORTHERN
STREAM S/W DROPS ACROSS THE GREAT LAKES REGION. THIS FORCES SW FLOW
TO DEVELOP THROUGH MUCH OF THE ATMOSPHERE AND AIDS IN INCREASING
COLUMN MOISTURE. ALTHOUGH IT TAKES MOST OF TUESDAY FOR THE MID LEVEL
THETA-E RIDGE TO MOVE INTO THE CAROLINAS...THE DEEP SW FLOW WILL
CAUSE INCREASING CLOUD COVER AND RISING THICKNESSES. TEMPS TUESDAY
WILL BE SLIGHTLY WARMER THAN MONDAY...SLIGHTLY ABOVE 90 MOST
SPOTS...EVEN WITH THE INCREASING CLOUDS. COLD FRONT APPROACHES LATE
IN THE PERIOD AND ENTERS AN AIR MASS FAVORABLE FOR CONVECTION...EVEN
THOUGH IT WILL COINCIDE WITH A DIURNAL MINIMUM IN HEATING
(APPROACHING AT NIGHT). WILL RAMP POP UP FROM WEST TO EAST TUE
EVENING AND NIGHT...ADDING LOW-CHC IN THE NW ZONES LATE
TUESDAY...SHIFTING TO THE COAST AT THE END OF THE PERIOD. OVERALL
FORCING LOOKS RATHER WEAK ATTM BUT WITH PWATS NEAR 2.25
INCHES...BRIEFLY HEAVY RAIN COULD OCCUR WITHIN ANY SHOWERS/STORMS.
CLOUDS AND CONTINUED SW WINDS WILL KEEP TUESDAY MINS IN THE LOW TO
MID 70S.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 300 AM SUNDAY...WEAKENING COLD FRONT WILL MOVE ACROSS THE CWA
DURING WEDNESDAY...AND THE BEST PRECIP CHANCES THROUGH THE WEEK WILL
BE WEDNESDAY MORNING/AFTN. ALTHOUGH THE FRONT WILL BE WEAKENING AS
IT MOVES EAST...ENOUGH LOW LEVEL CONVERGENCE WILL COMBINE WITH HIGH
PWAT AIR...DIURNAL HEATING...AND DECENT 500MB PVA TO SUPPORT CHC
CONVECTION ACROSS AT LEAST THE EASTERN THIRD OF THE CWA...SCHC
ELSEWHERE. AS THIS FRONT PUSHES OFFSHORE LATE WEDNESDAY...DRIER AND
SLIGHTLY COOLER AIR MOVES IN FOR THU AS WESTERLY FLOW DEVELOPS
THROUGH MUCH OF THE COLUMN. EVEN WITH BROAD 500MB TROUGH PERSISTING
THURSDAY...DO NOT EXPECT ANY CONVECTION DUE TO THE DRY AIR ALOFT.
MOISTURE RETURN SLOWLY INCREASES FRIDAY...BUT EXPECT A MOSTLY DRY
DAY AGAIN BEFORE POP RAMPS UP LATE FRIDAY AND SATURDAY DUE TO THE
APPROACH OF ANOTHER...POSSIBLY STRONGER...COLD FRONT. WILL KEEP POP
CAPPED AT CHC FOR SATURDAY SINCE IT IS DAY 7...BUT SATURDAY COULD
TURN OUT TO BE A FAIRLY ACTIVE DAY IF THIS TREND CONTINUES.
TEMPS WILL HOVER RIGHT AROUND CLIMO MOST DAYS...POSSIBLE SLIGHTLY
ABOVE ON FRIDAY DUE TO A BRIEF THICKNESS INCREASE AND 850MB TEMP
RISE AHEAD OF SATURDAY'S FRONT.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
AS OF 06Z...CONFIDENCE IN SHOWERS AND T-STORMS THROUGH DAYBREAK IS
QUITE LOW...AND WE WILL NOT CARRY MENTION OF ANY THROUGH DAYBREAK.
AT FLO/LBT LOW STRATUS BASES COULD DIP BELOW 1000 FT WITH IFR
CONDITIONS POSSIBLE...MAINLY 08-12Z. OTHERWISE VFR/MVFR CONDITIONS
EXPECTED ACROSS THE AREA WITH SOME 3-5 MILE VSBYS IN MIST. AFTER
DAYBREAK SCATTERED SHOWERS AND STORMS (MAINLY AFTERNOON) ARE
POSSIBLE AS A WEAK COLD FRONT EASES IN FROM THE WEST...WITH
OTHERWISE TYPICAL AUGUST WX CONDITIONS EXPECTED.
EXTENDED OUTLOOK...LOW CONFIDENCE MVFR VSBYS IN BR FLO/LBT OTHERWISE
VFR THROUGH THUR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 AM SUNDAY...A WEAK SURFACE COLD FRONT IN THE WESTERN
CAROLINAS THIS MORNING WILL WEAKEN FURTHER AS IT APPROACHES THE
COAST LATE TONIGHT. SOUTHWEST WINDS WILL CONTINUE TODAY INTO
TONIGHT...BUT WITH SPEEDS AVERAGING AROUND 10 KNOTS AS THE PRESSURE
GRADIENT IS QUITE A BIT WEAKER THAN AT THIS TIME YESTERDAY. ONE LAST
SHOT OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS MORNING...MAINLY
IN THE CAPE FEAR REGION...AS THE UPPER LEVEL SYSTEM SUPPORTIVE OF
ALL THE WET WEATHER OF THE PAST FEW DAYS BEGINS TO EXIT TO THE
NORTHEAST.
SPECTRAL WAVE PLOTS FROM THE FRYING PAN SHOALS BUOY SHOW THE BULK OF
THE WAVE ENERGY THIS MORNING HAS A PERIOD AROUND 6 SECONDS...
INDICATIVE OF WIND WAVES ON A MODERATELY LONG SOUTH-SOUTHWEST FETCH.
WITH LIGHTER WIND SPEEDS EXPECTED TODAY WE SHOULD SEE SEAS FALL FROM
THE CURRENT 3-4 FT DOWN TO 2-3 FT THIS AFTERNOON INTO TONIGHT.
SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 300 AM SUNDAY...VERY LIGHT WEST WINDS BEHIND A DISSIPATING
COLD FRONT EARLY MONDAY WILL BACK THROUGH THE DAY...BECOMING SW AT
LESS THAN 10 KTS BY NIGHTFALL AS BERMUDA RIDGE RE-ESTABLISHES ITSELF
OVER THE WATERS. THESE WINDS WILL INCREASE FURTHER TUESDAY...AND
ESPECIALLY TUESDAY NIGHT AS THE GRADIENT BECOMES PINCHED BETWEEN THE
BERMUDA HIGH AND AN APPROACHING COLD FRONT FROM THE WEST. SW WINDS
BECOME 10-15 KTS THROUGH THE END OF THE PERIOD. SEAS OF 1-2 FT EARLY
MONDAY SLOWLY BUILD...BECOMING 2-3 FT MONDAY NIGHT...AND 2-4 FT
TUESDAY NIGHT THANKS TO THE INCREASING WINDS. AN EVER-PRESENT
2FT/9SEC SE SWELL WILL PERSIST...BUT WILL BE MASKED ON TUESDAY BY
THE INCREASING SW WIND WAVE.
LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 300 AM SUNDAY...SW WINDS OF 10-15 KTS ON WEDNESDAY WILL ONLY
VERY SLOWLY VEER TO THE WEST AND WEAKEN BY THURSDAY MORNING AS A
COLD FRONT MOVES ACROSS THE WATERS AND WEAKENS. AS THE FRONT
DISSIPATES THURSDAY...WINDS WILL BACK AGAIN TO THE SW...BUT A
DIFFUSE PRESSURE GRADIENT WILL KEEP SPEEDS BELOW 10 KTS. ONCE
AGAIN...A SE GROUND SWELL OF 2FT/9SEC WILL BE PRESENT WITHIN THE
WAVE SPECTRUM...AND THIS WILL COMBINE WITH SLOWLY DECAYING SW WIND
WAVES TO PRODUCE 2-3 FT SEAS WEDNESDAY...1-2 FT ON THURSDAY.
&&
.CLIMATE...
AS OF 1245 AM SUNDAY...ALTHOUGH THE EXTREME HEAT WE EXPERIENCED IN
JULY HAS FADED...PERSISTENTLY WARM OVERNIGHT LOWS ARE APPROACHING
SOME LONG-STANDING RECORDS. IN WILMINGTON THROUGH SATURDAY AUGUST
11TH WE'VE EXPERIENCED A STRING OF 44 CONSECUTIVE DAILY LOW
TEMPERATURES OF 70+ DEGREES. HERE ARE THE RECORDS FOR WILMINGTON:
1 52 CONSECUTIVE 6/22/1941 - 8/12/1941
2 48 CONSECUTIVE 7/ 7/1986 - 8/22/1986
3 46 CONSECUTIVE 6/28/1991 - 8/12/1991
4 44 CONSECUTIVE 6/29/2012 - 8/11/2012 ...AND COUNTING
5 41 CONSECUTIVE 7/10/1938 - 8/19/1938
RECORDS IN WILMINGTON EXTEND BACK 138 YEARS TO 1874.
IN FLORENCE SC THERE HAVE BEEN 39 CONSECUTIVE DAILY LOW TEMPERATURES
AT OR ABOVE 70 DEGREES THROUGH SATURDAY AUGUST 11TH...SEVENTH ON THE
ALL-TIME LIST. THE ALL-TIME RECORD AT FLORENCE IS STILL VERY
SAFE...60 CONSECUTIVE 70+ DEGREE LOWS FROM 6/26/2005 THROUGH
8/24/2005. RECORDS AT FLORENCE EXTEND BACK 64 YEARS TO 1948.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.
&&
SYNOPSIS...JDW
NEAR TERM...TRA
SHORT TERM...JDW
LONG TERM...JDW
AVIATION...TRA
MARINE...TRA/JDW
CLIMATE...TRA
Hazardous weather outlook, Aug 11, 7:10 PM EST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
810 PM EDT SAT AUG 11 2012
NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-130015-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
810 PM EDT SAT AUG 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
ISOLATED THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE BRIEF GUSTY
WINDS UP TO 40 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ106-108-SCZ056-130015-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL GEORGETOWN-
810 PM EDT SAT AUG 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
ISOLATED THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE BRIEF GUSTY
WINDS UP TO 40 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ110-SCZ054-130015-
COASTAL BRUNSWICK-COASTAL HORRY-
810 PM EDT SAT AUG 11 2012
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 7 AM EDT SUNDAY
THROUGH SUNDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
ISOLATED THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE BRIEF GUSTY
WINDS UP TO 40 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS.
MODERATE RISK OF RIP CURRENTS SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-130015-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
810 PM EDT SAT AUG 11 2012
...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT.
ISOLATED THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE BRIEF 25
TO 35 KT WIND GUSTS.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT EXERCISE CAUTION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ254-256-130015-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
810 PM EDT SAT AUG 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT.
ISOLATED THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE BRIEF 25
TO 35 KT WIND GUSTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DOUGH
In the hours before
Special weather statement, Aug 12, 2:55 AM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
355 AM EDT SUN AUG 12 2012
SCZ023-032-120845-
DARLINGTON-FLORENCE-
355 AM EDT SUN AUG 12 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS FLORENCE AND DARLINGTON
COUNTIES THROUGH 445 AM EDT...
AT 356 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 6 MILES EAST OF TIMMONSVILLE...OR ABOUT 6 MILES
SOUTHWEST OF FLORENCE...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...FLORENCE...CLAUSSEN...
DARLINGTON RACEWAY...DOVESVILLE...EVERGREEN...FLOYD...LAMAR...MARS
BLUFF...MECHANICSVILLE...MONT CLARE AND QUINBY.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3446 7988 3432 7966 3430 7965 3430 7962
3426 7957 3423 7955 3421 7955 3419 7957
3417 7957 3405 7965 3413 8012
TIME...MOT...LOC 0756Z 219DEG 17KT 3413 7984
WEISSSpecial weather statement, Aug 12, 3:28 AM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
428 AM EDT SUN AUG 12 2012
SCZ017-023-024-032-033-120930-
DARLINGTON-DILLON-FLORENCE-MARION-MARLBORO-
428 AM EDT SUN AUG 12 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS FLORENCE...MARION...
DILLON...MARLBORO AND DARLINGTON COUNTIES THROUGH 530 AM EDT...
AT 428 AM EDT...DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND
THUNDERSTORMS WITH VERY HEAVY RAIN...FROM NEAR FRIENDFIELD...TO
TIMMONSVILLE...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE FLORENCE...MARION...BINGHAM...BLUE
BRICK...BROWNSVILLE...CLAUSSEN...EFFINGHAM...EVERGREEN...FLOYDALE...
FORK...FRIENDFIELD AND HYMAN.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3454 7967 3428 7922 3391 7965 3410 8002
TIME...MOT...LOC 0828Z 219DEG 17KT 3418 7961
WEISS
Lightning, Brunswick
- When
- August 12, 4:00 AM EST
- Where
- Brunswick County, 1.36 mi ENE of Ft Caswell
- Property damage
- $75,000
- Reported by
- Newspaper
- Coordinates
- 33.859, -77.999
Lightning struck a house at 27 Mourning Warbler Court, setting the third floor on fire. Renters of the home were able to escape without injury.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, August 12, 2012$1.4 million · 1.75 in hail · 27 events
- Hail and Damaging Winds in Oklahoma, August 12, 20125 injured · $48,000 · 2.5 in hail · 9 events
- Flash Flood in Massachusetts, August 12, 2012$98,000 · 1 event
- Wildfire in California, August 12 to 19, 20124 injured · 1 event
- Damaging Wind in Arizona, August 12, 2012$45,000 · 60 kt wind · 1 event
- Hail and Damaging Wind in Arkansas, August 12, 2012$25,000 · 2.5 in hail · 3 events
- Flash Flood in New Mexico, August 12, 2012$20,000 · 1 event
- Hail and Damaging Wind in Oklahoma, August 12, 20121.75 in hail · 9 events
- Damaging Winds in New Hampshire, August 12, 201252 kt wind · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 12, 20122 events
- Damaging Winds in Oklahoma, August 12 to 14, 2012$500 · 56 kt wind · 2 events
- Waterspout in Lake Erie, August 12, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 410362.